Alert archive / Georgia / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 140, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 1998, 5:24 PM EDT for Bryan County, Liberty County, Georgia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 1998, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 27, 1998, 6:25 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Bryan County, GA, Liberty County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:40 PM EDT | Thunderstorm Wind 50 | Richmond Hill, GA | Trees and powerlines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 272126 RRA SVRCHS GAC029-179-272225- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 524 PM EDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BRYAN COUNTY IN SOUTHEASTERN GEORGIA WESTERN LIBERTY COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 625 PM EDT * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE FT. STEWART MILITARY RESERVATION... MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HINESVILLE AT 535 PM DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! JGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:37 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 27, 2:37 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 237 PM EDT SAT JUN 27 1998 CONV FIRING OVR AREA OF BEST SMC IN GA. FCST GENERALLY A STATUS QUO SCENARIO. MID AND UPPER LEVELS QUIET WITH JET ENERGY WELL TO THE NORTH AND PVA STEERING CLEAR OF AREA. H5 RIDGE TO REMAIN PARKED. MDLS KEEP SFC TROF OVR AREA THRU FP. THIS FEATURE AND C-BRZ WILL BE FOCUS FOR CONV. LONG TERM FCST CALLS FOR FRONT TO PUSH THRU WITH SOME COOLING BEHIND...LETS HOPE POPS...20 PERCENT LOOKS GOOD THRU FP FOR AFTERNOONS AND EVENINGS. TEMPS...FWC SEEMS COOL FOR MON...OTHERWISE GUID LOOKS GOOD. CWF...WINDS BECOMING VAR LATER SUN OTHERWISE GENERALLY SW/W DIR. SEAS QUIET. CCF CHS ARPT UB 76/98 76/97 76 15222 CHS CITY UB 81/93 81/92 81 15222 SAV ARPT UB 75/99 75/98 75 15222 S COAST /CHS-NBC/ .TONIGHT...FAIR SKIES WITH A 20 PERCENT CHANCE OF EVENING SHOWERS AND THUNDERSTORMS. LOWS 75 TO 80. LIGHT WIND. .SUNDAY...MOSTLY SUNNY WITH A 20 PERCENT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. HIGHS UPPER 90S INLAND TO MIDDLE 90S COAST. WEST WIND 10 MPH BECOMING SOUTH 10 TO 15 MPH. .SUNDAY NIGHT...FAIR SKIES WITH A 20 PERCENT CHANCE OF EVENING SHOWERS AND THUNDERSTORMS. LOWS 75 TO 80. .MONDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS UPPER 90S INLAND TO MIDDLE 90S COAST. .CHS...HEAT ADVISORY. JCI
In the hours before
Special weather statement, Jun 27, 12:05 PM EDT, 5 hours 19 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-272200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1205 PM EDT SAT JUN 27 1998 ...HEAT ADVISORY IN EFFECT THIS AFTERNOON AND SUNDAY FOR SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA... ...THE SOUTH CAROLINA FORESTRY SERVICE HAS ISSUED A RED FLAG ALERT DUE TO THE INCREASED RISK OF WILD FIRES ACROSS THE LOW COUNTRY... ...THE GEORGIA FORESTRY SERVICE IS DISCOURAGING OUTDOOR BURNING DUE TO THE INCREASED RISK FOR WILD FIRES ACROSS SOUTHEAST GEORGIA... HIGH PRESSURE OVER THE REGION WILL CONTINUE TO PROVIDE PLENTY OF HEAT AND HUMIDITY THROUGH SUNDAY. AFTERNOON TEMPERATURES TODAY AND SUNDAY ARE EXPECTED TO SOAR WELL INTO THE 90S....EVEN REACHING 100 DEGREES ACROSS SOME INLAND SECTIONS. THE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES THIS AFTERNOON AND AGAIN SUNDAY. THE HEAT INDEX IS A MEASURE OF HOW HIGH TEMPERATURES AND HUMIDITY LEVELS AFFECT THE BODY AND ITS ABILITY TO REMAIN COOL. A HEAT INDEX OF 105 DEGREES IS CONSIDERED TO BE THE LEVEL WHERE INDIVIDUALS BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR STRESS. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE AT RISK. DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES. WEAR LIGHT-WEIGHT...LIGHT- COLORED...LOOSE FITTING CLOTHING. REDUCE OUTDOOR ACTIVITIES...AND IF POSSIBLE...SPEND MORE TIME IN AIR CONDITIONED OR WELL VENTILATED PLACES. DONT FORGET ABOUT YOUR OUTDOOR PETS. SUPPLY THEM WITH PLENTY OF FRESH DRINKING WATER AND A SHADED LOCATION. JCI
Nearby
Severe Thunderstorm Warnings in Georgia, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.